Alert archive / Hawaii / Wind Advisories in 2014
Wind Advisory 1, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 3, 2014, 7:54 AM HST for Hawaii County, Hawaii. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2014, 7:54 AM HST (17:54 UTC)
- Expired
- Jan 4, 2014, 10:48 AM HST
- In force
- 27 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 5.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
115 WWHW70 PHFO 031754 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 754 AM HST FRI JAN 3 2014 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS THROUGH TONIGHT... .STRONG WINDS IN THE MIDDLE ATMOSPHERE ASSOCIATED WITH A PASSING COLD FRONT WILL PRODUCE STRONG WINDS ACROSS THE BIG ISLAND SUMMITS TODAY AND TONIGHT. HIZ028-040700- /O.NEW.PHFO.WI.Y.0001.140103T1754Z-140104T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 754 AM HST FRI JAN 3 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS...45 TO 55 MPH WITH HIGHER GUSTS. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ DEJESUS
3 follow-up statements
538 WWHW70 PHFO 040127 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 327 PM HST FRI JAN 3 2014 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS THROUGH TONIGHT... .STRONG WINDS IN THE MIDDLE ATMOSPHERE ASSOCIATED WITH A PASSING COLD FRONT WILL PRODUCE STRONG WINDS ACROSS THE BIG ISLAND SUMMIT TONIGHT. HIZ028-041430- /O.CON.PHFO.WI.Y.0001.000000T0000Z-140104T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 327 PM HST FRI JAN 3 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS...45 TO 55 MPH WITH HIGHER GUSTS. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ DEJESUS
750 WWHW70 PHFO 041351 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 351 AM HST SAT JAN 4 2014 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS THROUGH TODAY... .STRONG WINDS IN THE MIDDLE ATMOSPHERE ASSOCIATED WITH A PASSING COLD FRONT WILL PRODUCE STRONG WINDS ACROSS THE BIG ISLAND SUMMIT TODAY. HIZ028-050300- /O.EXT.PHFO.WI.Y.0001.000000T0000Z-140105T0300Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 351 AM HST SAT JAN 4 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM HST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM HST THIS AFTERNOON. * WINDS...SOUTHWEST 35 TO 60 MPH WITH LOCALIZED GUSTS OVER 65 MPH AT THE SUMMITS. * TIMING...THROUGH 6 PM. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
938 WWHW70 PHFO 042048 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1048 AM HST SAT JAN 4 2014 HIZ028-042200- /O.CAN.PHFO.WI.Y.0001.000000T0000Z-140105T0300Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1048 AM HST SAT JAN 4 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY LEVELS. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. WINDS WILL REMAIN GUSTY THROUGH TONIGHT AND MAY INCREASE AGAIN TO NEAR ADVISORY LEVELS BY EARLY SUNDAY. $$ BRAVENDER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 3, 6:45 AM HST, 1 hour 9 minutes earlier.
Area forecast discussion, Jan 3, 6:45 AM HST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR WIND ADVISORY NATIONAL WEATHER SERVICE HONOLULU HI 645 AM HST FRI JAN 3 2014 .UPDATE... A LINE OF HEAVY SHOWERS IS APPROACHING THE BIG ISLAND LEEWARD COAST. THE LINE IS MOVING EAST AROUND 20 TO 25 MPH WHICH SHOULD PRECLUDE ANY FLOOD THREAT. THE LINE MAY PRODUCE GUSTY WINDS AS IT MOVES ASHORE AROUND 25 TO 35 MPH ESPECIALLY NORTH OF KEAHOLE POINT UP TO TO UPOLU POINT. THE FRONT AND LINE OF HEAVY SHOWERS WILL KEEP MOVING EAST AND CLEAR THE BIG ISLAND BY SOMETIME THIS AFTERNOON. WIND ACROSS THE SUMMITS ARE VERY STRONG IN THE 45 TO 55 MPH RANGE THIS MORNING SO AN ADVISORY HAS BEEN ISSUED. STRONG WESTERLY FLOW ALOFT SHOULD CONTINUE THROUGH AT LEAST TONIGHT SO THE EXPIRATION TIME HAS BEEN SET TO 6 AM TOMORROW MORNING. THE NEAR TERM FORECAST HAS BEEN UPDATED ACCORDINGLY AND THE REMAINDER OF THE FORECAST LOOKS ON TRACK. && .SYNOPSIS... A COLD FRONT APPROACHING MOLOKAI WILL CONTINUE TO MOVE DOWN THE ISLAND CHAIN TODAY...AND THEN STALL EAST OF THE BIG ISLAND SATURDAY. HIGH PRESSURE FAR NORTHWEST OF THE STATE WILL BUILD IN BRIEFLY BEHIND THE FRONT. AN UPPER LEVEL TROUGH WILL MOVE OVER THE ISLANDS FROM THE NORTHWEST LATE SUNDAY...WHICH WILL ENHANCE A SURFACE TROUGH ALONG THE STALLED FRONT NEAR THE BIG ISLAND. THIS WILL RESULT IN UNSETTLED WEATHER OVER THE ISLANDS SUNDAY NIGHT AND MONDAY. && .DISCUSSION... THE PRE-FRONTAL CLOUDS BANDS CONTINUE TO BRING HEAVY SHOWERS TO PORTIONS OF MAUI COUNTY EARLY THIS MORNING...BUT HAVE WEAKENED SOME SINCE LAST EVENING. ALTHOUGH HEAVY...THE SHOWERS CONTINUED TO MOVE AT A BRISK PACE OVERNIGHT...KEEPING RAINFALL TOTALS UNDER 3 INCHES FOR A 6 HOUR PERIOD. THE COLD FRONT IS NOW BETWEEN OAHU AND MOLOKAI...WITH NORTHERLY WINDS BEHIND THE FRONT...AND SOUTHWESTERLY WINDS OUT AHEAD OF THE FRONT. THE FRONT IS EXPECTED TO CONTINUE TO MOVE DOWN THE ISLAND CHAIN TODAY...WITH THE BIG ISLAND SEEING SOME OF THE RAIN LATER THIS MORNING. THE FRONT IS EXPECTED TO PASS OVER THE BIG ISLAND LATER TODAY...AND STALL TO THE SOUTHEAST OF THE ISLANDS SATURDAY. THE MODELS ARE IN GOOD AGREEMENT WITH AN UPPER LEVEL TROUGH MOVING DOWN THE ISLAND CHAIN SUNDAY THROUGH MONDAY. WHILE THE ECMWF HAS THE COLDEST 500 MB TEMPERATURES ASSOCIATED WITH IT WHILE THE TROUGH IS NORTHWEST OF THE ISLANDS....-20 C...BY SUNDAY NIGHT...THE GFS AND ECMWF ARE IN BETTER AGREEMENT WITH 500 MB TEMPERATURES AROUND -18 C. BY MONDAY...THE UPPER TROUGH IS OVER THE ISLAND...AND THE MODELS START TO DIVERGE IN THEIR HANDLING OF THE TROUGH. THE ECMWF KEEPS A CUT OFF LOW SOUTHEAST OF THE BIG ISLAND...WHILE THE GFS AND NOGAPS PUSH A LOW TO THE EAST. THE ECMWF KEEPS -12 C TEMPERATURES AT 500 MB NEAR THE BIG ISLAND AS A RESULT. HAVE LEFT THE POSSIBILITY FOR THUNDERSTORMS FOR SUNDAY NIGHT AND MONDAY ACROSS THE FORECAST DOMAIN. IF THE ECMWF PANS OUT...THUNDERSTORMS COULD CREEP INTO THE NORTHERN WATERS EARLIER ON SUNDAY...AND COULD LINGER OVER THE BIG ISLAND INTO TUESDAY. WILL GIVE IT ANOTHER COUPLE OF RUNS TO MAKE ANY TWEAKS TO THE TIMING OF ADDITIONAL THUNDERSTORMS. WITH TEMPERATURES PLENTY COLD ENOUGH...ANY PRECIPITATION THAT FALLS AT THE BIG ISLAND SUMMITS DURING THIS TIME WILL BE IN THE FORM OF SNOW...SO THE CHANCE FOR SNOW REMAINS IN THE FORECAST SUNDAY NIGHT AND MONDAY. SIMILAR TO THE CHANCE FOR THUNDERSTORMS ABOVE...MAY NEED TO EXTEND THAT CHANCE FOR SNOW IF THE ECMWF PANS OUT. THE LINGERING MOISTURE FROM THESE SYSTEMS WILL REMAIN NEAR THE ISLANDS THROUGH THE REMAINDER OF THE WEEK...AND WILL BE CARRIED IN ON TRADES INTO THE SECOND HALF OF THE WEEK. HEADING TOWARDS THE WEEKEND...THE ECMWF AND GFS BOTH SHOW A SURFACE TROUGH FORMING OVER THE ISLANDS...WHICH WILL BRING ANOTHER INCREASE IN SHOWER ACTIVITY FOR THE END OF THE WEEK. && .MARINE... THE SMALL CRAFT ADVISORY REMAINS POSTED FOR SELECT ZONES DUE TO THE NORTHERLY WINDS BEHIND THE FRONT. A NEW NORTHWEST SWELL IS EXPECTED TO ARRIVE TODAY...AND ADDITIONAL AREAS MAY NEED TO BE ADDED TO THE SMALL CRAFT ADVISORY LATER TODAY TO ACCOUNT FOR THE INCREASE IN SEAS. THIS NEW SWELL WILL ALSO BRING SURF NEAR ADVISORY LEVELS THIS WEEKEND ALONG NORTH AND WEST FACING SHORES. && .AVIATION... WITH THE COLD FRONT CONTINUING DOWN THE ISLAND CHAIN...PERIODS OF MVFR...AND ISOLATED IFR CONDITIONS CONTINUE. VARIOUS MOUNTAIN OBSCURATION AIRMETS ARE AND WILL BE IN EFFECT AS THE CLOUD AND SHOWERS REACH THE VARIOUS ISLANDS. DRIER NORTHERLY FLOW AND IMPROVING CONDITIONS ARE EXPECTED BEHIND THE FRONT. THAT FLOW HAS ALREADY REACHED KAUAI...AND IS EXPECTED TO REACH OAHU BY MIDDAY. LOOK FOR IMPROVING CONDITIONS OVER MAUI AND THE BIG ISLAND THIS AFTERNOON AND TONIGHT RESPECTIVELY. THE UPPER LEVEL TROUGH MENTIONED ABOVE WILL BRING THE NEXT SIGNIFICANT CHANCE FOR MVFR/IFR CONDITIONS TO THE ISLANDS. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR THE BIG ISLAND SUMMITS UNTIL 6 AM HST SATURDAY. SMALL CRAFT ADVISORY UNTIL 6 PM HST TODAY FOR KAUAI NORTHWEST WATERS- KAUAI WINDWARD WATERS- KAUAI CHANNEL-KAUAI LEEWARD WATERS- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS. && UPDATE...DEJESUS PUBLIC/AVIATION/MARINE...M BALLARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 9:50 PM HST | Special Marine Warning | HFO | 25 min | |
| Jan 2, 10:14 PM HST | Special Marine Warning | HFO | 61 min | |
| Jan 3, 12:13 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.